Oncology (Hand-foot Syndrome)
Hand-foot syndrome (palmar-plantar erythrodysesthesia) is a side effect of some cancer treatments and drugs. Redness, swelling, pain and sometimes blisters. This occurs because the drugs affect the growth of skin cells and small blood vessels in the palms of the hands and soles of the feet. This can cause swelling that can make it difficult to walk. Symptoms do occur for some people on other body parts such as knees and elbows.
Cancer treatments and drugs can cause hand-foot syndrome (palmar-plantar erythrodysesthesia). Redness, swelling, pain and sometimes blisters occur because these drugs affect the growth of skin cells and the drug can leak from the blood vessels in the palms of the hands and soles of the feet irritating surrounding tissue. Swelling that can make it difficult to walk. Symptoms do occur for some people on other body parts such as knees and elbows.
Some of the cancer drugs that could cause hand-foot syndrome are: Axitinib (Inlyta), Cabozantinib (Cabometyx, Cometriq), Capecitabine (Xeloda), Cytarabine (Cytosar-U), Docetaxel (Docefrez, Taxotere), Floxuridine (FUDF), Fluorouracil (5-FU, Adrucil), Idarubicin (Idamycin), Liposomal doxorubicin (Doxil), Doxorubicin (Adriamycin), Sunitinib (Sutent), Sorafenib (Nexavar), Pazopanib (Votrient), Paclitaxel (Taxol), Vemurafenib (Zelboraf), Regorafenib (Stivarga).
Dermal Therapy’s moisturizers can effectively hydrate skin and will be effective at hydrating the dry hard skin associated with cancer treatments.
Dermal Therapy Extra Strength Body Lotion and Dermal Therapy Heel Care soften and smooth skin making it feel more comfortable.
Hand-Foot Syndrome Resources: